Hail, Fayette
- When
- July 18, 8:45 PM CST
- Where
- Fayette County, Fayette
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.683, -87.833
Dime to quarter sized hail was reported in downtown Fayette.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 18, 8:24 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 924 PM CDT TUE JUL 18 2006 .UPDATE...UPDATE FOR EVENING WEATHER. && .DISCUSSON...A FEW STRONG STORMS STILL RUMBLING AT THIS HOUR... BUT ALL IN ALL...COVERAGE WAS A LITTLE CLOSER TO WHAT WAS EXPECTED TONIGHT. WITH LESS SHOWER ACTIVITY TONIGHT...MOST LOCATIONS ARE STILL ON THE BALMY SIDE. THE EXCEPTION SEEMS TO BE THE FORTUNATE IN THE VICINITY OF DANNELLY FIELD IN MONTGOMERY...WHERE AN EARLIER THUNDERSTORM HAS COOLED TEMPERATURES DOWN INTO THE UPPER 70S. FOR NOW...FORECAST LOOKS TO BE IN GOOD SHAPE. MADE THE OBLIGATORY TWEAKS TO THE HOURLY GRIDS...BUT OTHERWISE...BELIEVE 10 PM LOOKS LIKE A GOOD TIME FOR THE MAJORITY OF THE SHOWERS TO EITHER BE OVER OR MOVED OUT OF THE FORECAST AREA. SO...FOR NOW...PLAN ON ISSUING AN UPDATE AROUND 10 PM TO REMOVE EVENING WORDING...AND THAT IS ABOUT IT. KEEP COOL TOMORROW EVERYBODY... JD/81 && .AVIATION...DISCUSSION FOR 00Z TAFS. THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE AS WE HEAD INTO THE LATE EVENING HOURS. A FEW THUNDERSTORMS COULD APPROACH THE VICINITY OF MGM AND TOI THROUGH 02Z. VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 05Z ACROSS MOST SITES. SITE ANB AND TOI COULD SEE MVFR CONDITIONS AS EARLY AS 07Z AND A BRIEF IFR BETWEEN 10Z AND 12Z AS PATCHY FOG DEVELOPS. ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TOMORROW AFTERNOON. SINCE COVERAGE WILL BE ISOLATED...IT WILL NOT BE INCLUDED IN THE TAF. IF ONE DOES HAPPEN TO MOVE ACROSS A TAF SITE...IT WILL BE SHORT LIVED. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 81/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 822 PM CDT TUE JUL 18 2006 ALZ011>015-017>050-200120- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 822 PM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL 402 PM CDT TUE JUL 18 2006 ALZ045-047-182145- LEE-MACON- 402 PM CDT TUE JUL 18 2006 ...SIGNIFICANT WEATHER ALERT FOR LEE AND MACON COUNTIES UNTIL 445 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOTASULGA...OR 9 MILES WEST OF AUBURN... MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOACHAPOKA. NOTASULGA. TUSKEGEE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 527 PM CDT TUE JUL 18 2006 ALZ048-182300- RUSSELL- 527 PM CDT TUE JUL 18 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HOLY TRINITY...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLY TRINITY AND COTTONTON THROUGH 600 PM CDT...700 PM EDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. AN ADDITIONAL THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 61
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 9 NW FAYETTE 33.79N 87.94W
07/18/2006 FAYETTE AL EMERGENCY MNGR
SEVERAL TREES DOWN IN THE KIRKLAND COMMUNITY...ON AL
ROUTE 107...IN THE NORTHWESTERN PORTION OF THE COUNTY.
&&
61SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 858 PM CDT TUE JUL 18 2006 ALZ022-030-031-190230- GREENE-PICKENS-SUMTER- 858 PM CDT TUE JUL 18 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...GREENE AND PICKENS COUNTIES UNTIL 930 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MPH AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALICEVILLE...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MCMULLEN AND ALICEVILLE THROUGH 930 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 929 PM CDT TUE JUL 18 2006 ALZ013-190300- FAYETTE- 929 PM CDT TUE JUL 18 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 1000 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTHEAST OF FAYETTE...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FAYETTE...BERRY AND NEWTONVILLE THROUGH 1000 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. IN ADDITION TO THE LIGHTNING...THESE STORMS COULD PRODUCE STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
The Columbus AFB radar (KGWX), 52 km away, was scanning. The volume nearest the first event began at 02:44 UTC.
1 hail. Local standard time, as filed.
Dime to quarter sized hail was reported in downtown Fayette.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522893.